Alert archive / Pennsylvania / Flash Flood Warnings in 2023
Flash Flood Warning 7, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jul 15, 2023, 10:53 PM EDT for 4 counties in Pennsylvania. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2023, 10:53 PM EDT (02:53 UTC)
- Expired
- Jul 16, 2023, 1:38 AM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lycoming County, PA, Northumberland County, PA, Sullivan County, PA, Union County, PA
The radar
The State College radar (KCCX), 108 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 11:45 PM EDT | FLOOD | 4 Nw Muncy, PA | Reports of a car stuck in water of an unknown depth on Pond Rd in Muncy Twp. |
| Jul 16, 12:03 AM EDT | FLOOD | Elimsport, PA | Water over the roadway at Rt. 44 in Washington Township. |
| Jul 16, 12:27 AM EDT | FLOOD | 4 Nnw Muncy, PA | Reports of flooded basement near Montoursville. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.9 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
194
WGUS51 KCTP 160253
FFWCTP
PAC081-097-113-119-160545-
/O.NEW.KCTP.FF.W.0007.230716T0253Z-230716T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
1053 PM EDT Sat Jul 15 2023
The National Weather Service in State College has issued a
* Flash Flood Warning for...
Northwestern Northumberland County in central Pennsylvania...
Central Union County in central Pennsylvania...
Eastern Lycoming County in north central Pennsylvania...
Sullivan County in north central Pennsylvania...
* Until 145 AM EDT.
* At 1053 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1.5 and 2.5 inches of rain have fallen. The expected rainfall rate
is 2 to 3 inches in 1 hour. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Williamsport, Montoursville, Muncy, Watsontown, Hughesville,
Montgomery, Duboistown, New Columbia, Allenwood, Lairdsville,
Kettle Creek Gorge, Barbours, Muncy Valley, Biggertown,
Loyalsockville, Delaware Run, Lincoln Falls, Elimsport, Spruce Run
Reservoir and Ricketts Glen State Park.
If you live in a flood-prone area, have multiple ways to receive
warnings overnight, as additional heavy rain is expected into the
early morning hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4107 7715 4132 7698 4144 7685 4157 7663
4154 7622 4131 7631 4131 7641 4116 7659
4117 7673 4108 7674 4091 7728 4104 7714
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR
$$
Banghoff2 follow-up statements
597
WGUS71 KCTP 160320
FFSCTP
Flash Flood Statement
National Weather Service State College PA
1120 PM EDT Sat Jul 15 2023
PAC081-097-113-119-160545-
/O.CON.KCTP.FF.W.0007.000000T0000Z-230716T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lycoming PA-Northumberland PA-Sullivan PA-Union PA-
1120 PM EDT Sat Jul 15 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT SUNDAY FOR
NORTHERN NORTHUMBERLAND, NORTHEASTERN UNION, SOUTHEASTERN LYCOMING
AND CENTRAL SULLIVAN COUNTIES...
At 1120 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between 2
and 3.5 inches of rain have fallen. The expected rainfall rate is 2
to 3 inches in 1 hour. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Montoursville, Muncy, Watsontown, Hughesville, Montgomery,
Allenwood, Barbours, Kettle Creek Gorge, Lairdsville, Muncy
Valley, Loyalsockville, Delaware Run, Lincoln Falls, Elimsport,
Spruce Run Reservoir, Sand Bridge State Park, South Williamsport,
Turbotville, Picture Rocks and Dushore.
If you live in a flood-prone area, have multiple ways to receive
warnings overnight, as additional heavy rain is expected into the
early morning hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4108 7710 4124 7698 4142 7682 4157 7663
4154 7631 4129 7654 4120 7662 4117 7673
4108 7677 4107 7686 4103 7693 4097 7714
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR
$$
Banghoff/Jurewicz516
WGUS71 KCTP 160538
FFSCTP
Flash Flood Statement
National Weather Service State College PA
138 AM EDT Sun Jul 16 2023
PAC081-097-113-119-160548-
/O.CAN.KCTP.FF.W.0007.000000T0000Z-230716T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lycoming PA-Northumberland PA-Sullivan PA-Union PA-
138 AM EDT Sun Jul 16 2023
...FLASH FLOOD WARNING FOR NORTHERN NORTHUMBERLAND, NORTHEASTERN
UNION, SOUTHEASTERN LYCOMING AND CENTRAL SULLIVAN COUNTIES HAS BEEN
REPLACED WITH A FLOOD WARNING...
Although the heaviest rain has ended, water levels will continue to
rise on some tributaries during the pre-dawn hours.
LAT...LON 4108 7710 4124 7698 4142 7682 4157 7663
4154 7631 4129 7654 4120 7662 4117 7673
4108 7677 4107 7686 4103 7693 4097 7714
$$
JurewiczWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 10:46 PM EDT, 7 minutes earlier.
Area forecast discussion, Jul 15, 10:46 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service State College PA 1046 PM EDT Sat Jul 15 2023 .SYNOPSIS... The upper low over central Canada will wobble south into the Upper Great Lakes on Sunday. Several rounds of showers and thunderstorms will occur over the next several days, with some heavy rain and isolated damaging wind gusts possible. Wildfire smoke will make its return on Sunday and Monday as hazy, hot, and humid weather sticks around until some relief arrives behind a cold front on Wednesday. && .NEAR TERM /THROUGH SUNDAY/... 730 pm update... We've gone ahead and hoisted a Flood Watch until 4 am for areas generally south of I-80 and east of I-99. As forced lift, via an approaching upper trough and increasing diffluence aloft, increases this evening, the coverage of showers and storms should increase. Observed trends and near- term model guidance is in good agreement that most of the watch area should see precipitable water values surge to 2"+, with warm cloud depths of 3-4 km. Thus, any repeat development would pose an excessive rain risk, particularly where heavy rain occurred late this afternoon and/or in more urbanized watersheds. One thing that may help us is elevated 1-3 hour FFG values (2.5-3.5") over parts of the south-central mountains and the Lower Susquehanna Valley. We'll certainly watch trends closely this evening. Previous discussion... Radar and satellite are fairly quiet as of 2PM owing to the persistence of dense fog well into the morning in the valleys of Central PA and a lack of much forcing in the area. High clouds are beginning to stream in ahead of a weather system that is currently producing showers and thunderstorms across eastern KY, southeast OH, and western WV. Instability in Pennsylvania is maximized in the southeast toward Philadelphia where 3000+ J/kg of surface-based CAPE has produced a few sub- severe storms. High-resolution guidance continues to point to a lull in convective activity for most of the day until better forcing arrives from the west. A few showers/storms cannot be ruled out this afternoon, but effective bulk shear around 30kt or less should preclude much storm organization. With mostly sunny skies expected to persist, high temperatures are on track to get into the mid 80s to low 90s across the region with heat index values topping out in the upper 90s in the south central mountains and Lower Susquehanna Valley. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... The main cluster of storms should be infringing on the Laurel Highlands and northwest mountains by 7 or 8PM and some development is possible out ahead of the main batch of storms. PWAT does reach 2" in the SE late today per latest HREF mean values, where the risk of heavy rain is highest based on the latest Slight Risk area drawn by WPC. Storm motions should be generally W-E or slightly N of E and FFG is lowest in the middle and upper Susq. Have decided not to issue a Flood Watch as heaviest rainfall per latest HREF is over areas with relatively higher flash flood guidance and the region of expected heaviest rain has largely shifted east of the area. Storm total rainfall should be generally less than 1 inch but locally higher amounts of 2" or more are possible. Storms - perhaps in multiple rounds - are expected to race across Central PA this evening before eventually clustering over the SE close to the old boundary and along the gradient of 1.75-2" PWAT which will be working northward. Forcing swings by during the middle of the night, clearing out the west of any showers/storms there in the evening, and eventually pushing most of the the storms out of the Susq Valley and to the east of the CWA before sunrise. SPC MRGL risk is drawn over most of the area, mainly for wind, but a small risk of hail and tornadoes is painted for the Alleghenies/NW as the shear will be better there. It will likely be foggy again tonight, esp if clearing becomes complete in areas (W). Lows will be the mildest in awhile ranging from the mid 70s in the northwest to the mid 70s in the southeast. With the front parked across eastern PA on Sunday, gradual improvement is expected from west to east after morning fog/cloudiness. This boundary will also bring with it the return of some wildfire smoke aloft from Alberta. Air quality should not be affected on Sunday and the only impact will be some milky skies and perhaps slightly lower afternoon temperatures. Smoke will remain overhead into the start of next week with some air quality impacts possible. The concentration of smoke will be nowhere near what it was about a month ago when parts of the northeast experienced record low air quality. By Sunday afternoon, scattered showers and storms will redevelop in the vicinity of the stalled front and the flooding risk will continue. Spot amounts of >1 inch are possible on Sunday, but the greatest threat will be for areas east and north where WPC has drawn a Moderate Risk of Excessive Rainfall from NYC northward through New England. The risk in our area maximizes as a Slight Risk along and east of the Susquehanna Valley. Mostly sunny skies will build in from west to east by Sunday evening as highs end up a bit cooler compared to Saturday in the upper 70s to upper 80s. Unfortunately, dewpoints in the 60s to 70s won't make the relatively cooler temps feel all that refreshing. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... The long term will be more of the same with daily chances for showers and storms, warm and humid conditions, and nightly chances for fog. This pattern will continue to pose a threat for isolated gusty winds and heavy rainfall with any storms, but the highest threat looks to remain east and northeast of our forecast area. The upper-level trough over the northeastern United States that has been responsible for our unsettled pattern will begin to retreat northward by midweek. However, by the end of the week, another trough is progged to establish itself over the northeastern part of the country. At the surface, a weak area of high pressure will build into the region on Wednesday, providing perhaps a very brief respite from the unsettled weather along with slightly "cooler" temperatures and more refreshing dewpoints. However, the chc of SHRA/TSRA will return for Thursday. An approaching cold front will generate showers and storms again on Friday, before the frontal passage is expected to usher in a slightly cooler and drier airmass as we head into next weekend. && .AVIATION /03Z SUNDAY THROUGH THURSDAY/... Showers and thunderstorms are developing this evening across eastern portions of the area along with more showers and storms moving in from the west. The best chance for heavy rainfall will be at IPT, MDT, and LNS, though brief restrictions are possible areawide. Patchy fog development is possible once again tonight, especially for the western airfields where skies will clear just before daybreak Sunday. Storms on Sunday afternoon are once again possible and should be primarily confined to the eastern airfields. Outlook... Sun...Sct TSRA, mainly east. Mon-Thu...Sct PM TSRA. && .CTP WATCHES/WARNINGS/ADVISORIES... Flood Watch until 4 AM EDT Sunday for PAZ026>028-035-036- 049>053-056>059-063>066. && SYNOPSIS...Dangelo/Banghoff NEAR TERM...Jurewicz/Banghoff SHORT TERM...Dangelo/Banghoff LONG TERM...Evanego/Bauco AVIATION...Banghoff/Bauco
Hazardous weather outlook, Jul 15, 1:59 PM EDT, 8 hours 54 minutes before
Hazardous Weather Outlook National Weather Service State College PA 159 PM EDT Sat Jul 15 2023 PAZ006-012-018-019-025>028-034>037-045-056-063>065-161800- Potter-Northern Clinton-Northern Centre-Southern Centre-Blair- Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga- Southern Clinton-Perry-Cumberland-Adams-York- 159 PM EDT Sat Jul 15 2023 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms with gusty winds are possible from late this afternoon through tonight. Storms will be capable of producing heavy rainfall and isolated flooding is possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to severe thunderstorms with gusty winds and heavy rain are possible on Sunday. The rain may lead to flooding. Heavy rain is again possible later Monday and Monday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ041-042-046-049>053-057>059-066-161800- Northern Lycoming-Sullivan-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-Lancaster- 159 PM EDT Sat Jul 15 2023 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms with gusty winds are possible from late this afternoon through tonight. Heavy rain is expected from some of the thunderstorms and may lead to flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to severe thunderstorms with gusty winds and heavy rain are possible on Sunday. The rain may lead to flooding. Heavy rain and isolated flooding is possible later Monday and Monday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004-005-010-011-017-024-033-161800- Warren-McKean-Elk-Cameron-Clearfield-Cambria-Somerset- 159 PM EDT Sat Jul 15 2023 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms with gusty winds are possible from late this afternoon through tonight. Storms will be capable of producing heavy rainfall and isolated flooding is possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Heavy rain and isolated flooding is possible later Monday and Monday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Jul 15, 9:45 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service State College PA
945 PM EDT Sat Jul 15 2023
PAZ025>028-034>036-056-063-160230-
Perry PA-Bedford PA-Fulton PA-Franklin PA-Cumberland PA-Blair PA-
Juniata PA-Huntingdon PA-Mifflin PA-
945 PM EDT Sat Jul 15 2023
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN BEDFORD...
HUNTINGDON...CENTRAL FRANKLIN...SOUTHWESTERN MIFFLIN...NORTHEASTERN
FULTON...SOUTHWESTERN JUNIATA...EASTERN BLAIR...SOUTHWESTERN PERRY
AND NORTHWESTERN CUMBERLAND COUNTIES THROUGH 1030 PM EDT...
At 945 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hollidaysburg to near Chambersburg.
Movement was northeast at 30 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chambersburg, Huntingdon, Hollidaysburg, Shippensburg, St. Thomas,
Roaring Spring, Mount Union, Bald Eagle, New Enterprise, Martinsburg,
Claysburg, Scotland, Honey Grove, Williamsburg, Harrisonville,
Marion, Fort Loudon, Allensville, Waterfall and Rockhill Furnace.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4072 7819 4033 7730 3983 7769 4020 7856
TIME...MOT...LOC 0145Z 216DEG 25KT 4031 7835 4003 7771
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BanghoffLocal storm report, Jul 15, 9:46 PM EDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
946 PM EDT Sat Jul 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM Tstm Wnd Dmg Biggertown 41.26N 76.50W
07/15/2023 Lycoming PA 911 Call Center
Multiple trees down in the Biggertown area.
Time estimated by radar.
&&
NPBSpecial weather statement, Jul 15, 9:50 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service State College PA
950 PM EDT Sat Jul 15 2023
PAZ053-160230-
Columbia PA-
950 PM EDT Sat Jul 15 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN COLUMBIA COUNTY THROUGH
1030 PM EDT...
At 950 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bloomsburg, moving north at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation
possible.
Locations impacted include...
Bloomsburg, Lightstreet, Almedia, Fernville, Buckhorn, Rupert,
Rohrsburg, Iola, Eyers Grove, Waller, Fairmount Spgs, Espy,
Millville, Lime Ridge, Benton, Orangeville, Stillwater and Bloomsburg
University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4098 7639 4097 7651 4118 7658 4128 7645
4127 7631 4120 7632 4117 7630
TIME...MOT...LOC 0150Z 184DEG 19KT 4103 7646
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
BanghoffSpecial weather statement, Jul 15, 9:59 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service State College PA
959 PM EDT Sat Jul 15 2023
PAZ046-051-052-160230-
Southern Lycoming PA-Northumberland PA-Montour PA-
959 PM EDT Sat Jul 15 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL NORTHUMBERLAND...
NORTHWESTERN MONTOUR AND SOUTHEASTERN LYCOMING COUNTIES THROUGH 1030
PM EDT...
At 959 PM EDT, Doppler radar was tracking a strong thunderstorm near
Milton, moving north at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation
possible.
Locations impacted include...
Muncy, Hughesville, Exchange, Turbotville and McEwensville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4104 7670 4105 7682 4127 7687 4126 7662
TIME...MOT...LOC 0159Z 182DEG 21KT 4112 7677
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BanghoffSpecial weather statement, Jul 15, 10:10 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service State College PA
1010 PM EDT Sat Jul 15 2023
PAZ046-049-160245-
Southern Lycoming PA-Union PA-
1010 PM EDT Sat Jul 15 2023
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LYCOMING AND
NORTHEASTERN UNION COUNTIES THROUGH 1045 PM EDT...
At 1009 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mifflinburg, moving north at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation
possible.
Locations impacted include...
Williamsport, Montoursville, Duboistown, Elimsport, Cogan Station,
Spruce Run Reservoir, Collomsville, Loyalsockville, South
Williamsport, Garden View, Oval, Williamsport Airport and Little
League World Series Complex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4133 7682 4099 7696 4099 7714 4104 7715
4107 7714 4107 7716 4128 7720 4131 7712
TIME...MOT...LOC 0209Z 182DEG 21KT 4106 7706
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
BanghoffSpecial weather statement, Jul 15, 10:25 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service State College PA
1025 PM EDT Sat Jul 15 2023
PAZ018-019-026-027-160315-
Northern Centre PA-Huntingdon PA-Mifflin PA-Southern Centre PA-
1025 PM EDT Sat Jul 15 2023
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN HUNTINGDON...CENTRAL
MIFFLIN AND SOUTHERN CENTRE COUNTIES THROUGH 1115 PM EDT...
At 1025 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tyrone to 10 miles southwest of Lewistown.
Movement was north at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
State College, Lewistown, Huntingdon, Bellefonte, Park Forest
Village, Boalsburg, Pleasant Gap, Stormstown, Lemont, Burnham, Zion,
Belleville, Houserville, Warriors Mark, Pine Grove Mills, Milroy,
Highland Park, Centre Hall, Milesburg and Yeagertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4057 7819 4062 7817 4068 7822 4074 7812
4074 7822 4095 7813 4094 7812 4096 7808
4099 7809 4101 7806 4103 7808 4105 7806
4106 7809 4109 7808 4083 7741 4039 7775
TIME...MOT...LOC 0225Z 201DEG 26KT 4070 7814 4050 7773
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BanghoffThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 8:15 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Sullivan | 45 min |
| Jul 15, 8:29 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Franklin, Fulton, Somerset | 46 min |
| Jul 15, 8:53 PM EDT | Special Weather Statement | CTP | Sullivan | 37 min |
| Jul 15, 9:07 PM EDT | Special Weather Statement | CTP | Bedford, Fulton | 38 min |
| Jul 15, 9:22 PM EDT | Special Weather Statement | CTP | Lycoming | 38 min |
| Jul 15, 9:45 PM EDT | Special Weather Statement | CTP | Blair, Franklin, Huntingdon | 45 min |
| Jul 15, 9:48 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 42 min |
| Jul 15, 9:50 PM EDT | Special Weather Statement | CTP | Columbia | 40 min |
| Jul 15, 9:59 PM EDT | Special Weather Statement | CTP | Montour | 31 min |
| Jul 15, 10:10 PM EDT | Special Weather Statement | CTP | Lycoming | 35 min |
| Jul 15, 10:21 PM EDT | Areal Flood Advisory | CTP | Columbia, Lycoming, Montour, Northumberland, Sullivan, Union | 3 hr |
| Jul 15, 10:25 PM EDT | Special Weather Statement | CTP | Centre, Mifflin | 50 min |
| Jul 15, 11:01 PM EDT | Special Weather Statement | CTP | Clinton | 59 min |
| Jul 16, 1:06 AM EDT | Areal Flood Advisory | CTP | Columbia, Lycoming, Montour, Northumberland, Schuylkill, Sullivan | 2 hr |
| Jul 16, 1:38 AM EDT | Areal Flood Warning | CTP | Lycoming, Montour, Northumberland, Sullivan, Union | 6 hr |
| Jul 16, 5:12 PM EDT | Special Weather Statement | CTP | Schuylkill | 33 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.